MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-14-40-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an event occurred involving the coil concerto 3d 14mm x 40cm.The event occurred during stent-assisted endovascular exclusion of dual elective distal splenic artery aneurysm.Intervention performed in the angiographic room by right trans-femoral access under general anesthesia.During the embolization phase with coils with controlled detachment, during repositioning maneuver of a coil that was not correctly positioned due to a tendency to protrusion in the vascular lumen (maneuver provided for by the characteristics of the of the device and clinical practice), occurred inappropriately fraying and subsequent detachment of the core of the coil itself, extended between the distal portion of the coil and the right femoral access, internally to introducer.Repeated and repeated appropriate attempts at endovascular recovery by means of dedicated systems, with partial removal of the material.In particular, it was removed the portion of filament extended outside the district visceral, with involvement of the aorto-iliac district.It turned out to be however, it is impossible to remove a small residual portion of the coil and of relative filament, located between the celiac tripod and the splenic artery.Post-procedural angiographic evaluation, supplemented by acquisitions cone-beam ct, documented celiac tripod and splenic artery patent and regular in caliber, complete exclusion of aneurysms and regular representation of splenic vascularization distal system.There were no images referable to tripod thrombosis celiac disease or splenic artery, including the site of the remnant of the coil.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that during reposition the concerto uncoiled itself and it becomes a very long filament that required to be cut with a special tool (spybite) and then captured with a microsnare.The coil then prematurely detached within the microcatheter.There was no friction or difficulty during testing or delivery.It was noted that the procedure was effective but much longer than planned due to this complication.Ancillary devices included a solitaire and true select 021 microcatheter.
 
Event or Problem Description
Additional information was received that the patient was undergoing elective treatment of dual true saccular aneurysms of the left, distal splenic artery.One aneurysm located at the bifurcation of the hilar branches (12 × 8 mm).A second, more distal aneurysm located at the inferior hilar branch (20 × 13 mm).Wide neck morphology.It was noted the patient's vessel tortuosity was moderate to severe tortuosity of the splenic artery.No intra procedural or post-procedural symptoms were related to the coil event.The patient remained clinically asymptomatic.During the same procedural session, multiple endovascular retrieval attempts were performed using a snare catheter to resolve the portion of the coil remaining in the patient.Due to progressive elongation and fraying of the coil filament, retrieval was technically challenging, with extension of the filament from the distal splenic artery to the right external iliac artery.A more resistant portion of the filament was eventually engaged and withdrawn into the femoral introducer.A sterile micro forceps (1.8 mm) was introduced through the femoral sheath, allowing stable grasping of the filament and advancement of the guiding catheter up to the celiac trunk, where definitive material failure occurred.A small residual fragment of coil filament remained between the celiac trunk and the splenic artery.Given preserved vessel patency and absence of flow limitation, no further intervention was performed.The procedure was completed successfully.Final angiography and dynact demonstrated complete exclusion of both aneurysms, regular caliber and patency of the celiac trunk and splenic artery, preserved patency of the inferior splenic branches, and adequate splenic parenchymal perfusion.No evidence of thrombosis or aortic extension of the residual coil fragment was observed.The event occurred during a standard repositioning maneuver of a controlled detachment coil due to initial protrusion into the vessel lumen.During coil withdrawal through the dedicated sheath, inappropriate fraying and spontaneous detachment of the coil filament occurred.No deviation from standard technique or from ifu instructions was identified.The device was inspected and prepared according to the instructions for use.Controlled detachment was not intentionally activated at the time of the event.The event oc curred during repositioning prior to planned detachment.Detachment attempts performed previously during the procedure were within standard clinical practice.No visible kink or damage of the pushwire was observed prior to the event.Due to progressive fragmentation of the coil filament during prolonged and repeated retrieval maneuvers, the material could not be preserved or collected as a single device.Multiple microfragments were removed and could not be retained for shipment.Therefore, no device material is available to be returned.
 
Additional Manufacturer Narrative

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23923757
Report Number2029214-2025-02696
Device Sequence Number9295823
Product Code KRD
UDI-Device Identifier00847536045323
UDI-Public(01)00847536045323(17)271112(10)D006646
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-14-40-3D
Device Catalogue NumberPV-14-40-3D
Device Lot NumberD006646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/07/2026
01/19/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/13/2026
01/22/2026
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown